Florida, 2023Lightning Strike in Florida, July 30, 2023
July 30, 2023 · NWS TBW · 1 event in 1 county or zone
A tree in Sumter County was struck by lightning and fell on house.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $13,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A tree in Sumter County was struck by lightning and fell on house.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jul 30, 1:44 PM EST, 3 hours 4 minutes earlier.
Area forecast discussion, Jul 30, 1:44 PM EST, 3 hours 4 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
244 PM EDT Sun Jul 30 2023
...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...
.DISCUSSION...
Issued at 241 PM EDT Sun Jul 30 2023
Neutral flow remains in place for today with a few storms
developing along the coast before storm chances move inland for the
late afternoon and evening hours. We currently have a heat advisory
out for all of west central Florida and almost all of our reporting
sites are reporting heat indices between 105 to 110 so please make
sure to limit outdoor activities today and stay hydrated.
Ridging will be pushing to our south tonight switching to our
southwest. At the same time we are looking at an upper level trough
pushing through Georgia that should make it into our area by
morning. This will help to enhance our typical morning coastal
shower activity we normally see with a southwest flow and will
continue to help increase shower chances throughout the day.
For the rest of the week we can expected the southwest flow to be
sticking around the area. This means most of the shower activity
will remain inland and towards the east coast for the afternoon and
evening with only a morning shower or two possible alone the coast
where we need it the most.
&&
.AVIATION...
(18Z TAFS)
Issued at 241 PM EDT Sun Jul 30 2023
VFR conditions expected through the period outside of
thunderstorms. VCTS will be possible at all airports during the
afternoon and evening hours. The best chance will be in southwest
Florida where TEMPO lines for thunderstorms were added. Winds will
generally stay light with a seabreeze coming in during the
afternoon.
&&
.MARINE...
Issued at 241 PM EDT Sun Jul 30 2023
Ridging over the area continues to bring lighter winds to
the Gulf waters today. The ridge, however, will shift south tonight
bringing our west to southwest flow back in place with slightly
higher winds. We are also looking at an upper level trough moving
into the area early in the morning hours. This could result in
scattered showers and some isolated storms over the Gulf during the
morning hours. For the rest of the week we are looking at westerly
flow continuing with the biggest concern for boaters being a few
showers in the morning hours.
&&
.FIRE WEATHER...
Issued at 241 PM EDT Sun Jul 30 2023
Typically summer time conditions with showers and storms
possible each afternoon with high humidity values. For today we will
see lighter winds which will result in low dispersions.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 93 81 91 79 / 50 30 70 40
FMY 93 78 92 77 / 70 40 70 30
GIF 96 76 93 75 / 60 50 80 30
SRQ 93 79 92 78 / 40 30 60 30
BKV 94 75 93 74 / 50 30 70 40
SPG 93 82 90 81 / 40 40 60 40
&&
Sea Breeze Thunderstorm Regime For Monday: 4
Sea Breeze Thunderstorm Regime For Tuesday: 4
For additional information on sea breeze regimes, go to:
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory until 7 PM EDT this evening for Coastal Charlotte-
Coastal Citrus-Coastal Hernando-Coastal Hillsborough-
Coastal Lee-Coastal Levy-Coastal Manatee-Coastal Pasco-
Coastal Sarasota-DeSoto-Hardee-Highlands-Inland Charlotte-
Inland Citrus-Inland Hernando-Inland Hillsborough-Inland
Lee-Inland Levy-Inland Manatee-Inland Pasco-Inland Sarasota-
Pinellas-Polk-Sumter.
Gulf waters...None.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Shiveley
DECISION SUPPORT...Carlisle
UPPER AIR/CLIMATE...CarlisleIn the hours before
Special weather statement, Jul 30, 3:53 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
453 PM EDT Sun Jul 30 2023
FLZ043-302130-
Sumter FL-
453 PM EDT Sun Jul 30 2023
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN SUMTER COUNTY
THROUGH 530 PM EDT...
At 452 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wildwood. The strong thunderstorm is nearly stationary.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wildwood, Lake Panasoffkee, Coleman, Adamsville, and Sumterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2873 8200 2874 8219 2876 8219 2876 8218
2878 8219 2879 8217 2880 8218 2882 8218
2883 8219 2886 8219 2889 8202
TIME...MOT...LOC 2052Z 247DEG 4KT 2880 8214
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWLightning, Sumter
- When
- July 30, 4:48 PM EST
- Where
- Sumter County, 0.92 mi NW of Lake Panasoffkee
- Property damage
- $13,000
- Reported by
- Emergency Manager
- Coordinates
- 28.800, -82.140
Lightning struck a tree which fell on a home in Lake Panasoffkee, causing the bathroom to| collapse.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 30 to 31, 20234 deaths · 3 events
- Hail and Damaging Winds in Missouri, July 30, 20231 injured · $3.4 million · 1.25 in hail · 76 events
- Damaging Winds and Lightning Strike in Mississippi, July 30, 2023$210,000 · 53 kt wind · 13 events
- Wildfire in Montana, July 30, 2023$300,000 · 1 event
- Lightning Strike in Montana, July 30, 2023$70,000 · 1 event
- Damaging Wind and Lightning Strike in Arizona, July 30 to 31, 2023$51,000 · 2 events
- Damaging Winds and Lightning Strikes in South Carolina, July 30, 2023$6,000 · 55 kt wind · 26 events
- Hail and Damaging Winds in Kansas, July 30, 20231.75 in hail · 24 events
- Hail in South Dakota, July 30, 2023$19,000 · 2.5 in hail · 8 events
- Heat in Texas, July 30 to 31, 202321 events
- Damaging Wind in Kansas, July 30, 2023$25,000 · 52 kt wind · 1 event
- Hail and Damaging Winds in Montana, July 30, 20231.5 in hail · 19 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1109478.